Constipation, movicol and nausea. Miserable :(

Hi there,

So I posted awhile ago as I came off amytriptyline and this caused a flare up of constipation, bloat and wind. Now I still manage to have a BM every day but not a normal one and have to strain.

Went back to the docs last week who has put me back on amytriptyline and gave me movicol. Took 3 sachets on Friday and since Saturday my stools have been still very small but now much softer and lighter in colour. But for the past 2 days I have had an awful headache and really bad nausea, no vomiting though. Lots of wind too.

I also had colonic irrigation last weds and nothing came out but wind!

Any ideas everyone???

Should I just try and let this pass??

The nausea is so upsetting xx

7 Replies

  • I find that whenever I am constipated I also have lots of wind together with headache and nausea. Once you have managed to empty your bowel that should also deal with those two symptoms as well

  • I find laxido and novo ok in general give me headaches as q side effect of the meds and terrible wind I've tried a lot of constipation remedies I'm finding a combination of prunes and prune juice helpful at the monent

  • I find drinking lots of water and exercise helps a lot , plus eating lots of veg and fruit

  • Hi,

    I read your post with interest. I've resigned myself to not be able to go naturally. However, I have been taking SYMPROVE for the past 20 weeks and that has sorted the wind and the bloating consirably. It is expensive though but I don't care (I am single and not well off) but my quality of life is so much better. I still take 1 sachet of movicol a day. Give that a bit more time. I also suffer from bad heartburn so I take omeprazole for that. All in all, I am so glad I found Symprove. All the best

  • hi how long and what dose were you on with amitriptyline before you stopped it, i was on 10mg for 3 years and stopped it 10 days ago, just wondered if you had any withdrawal effects.

  • Hi there,

    Yes I had withdrawal, mainly nausea and a really bad headache plus sleep disturbances. I tried cold turkey though and then had to be weaned off which made the withdrawal symptoms much much less! Be prepared for any symptoms you were taking it for to come back though. It has massively triggered my IBS hence why the dr has put me back on it. Hope this helps :)

  • ive gone cold turkey, how long and much did you take it for.

You may also like...